MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE TIBIAL INSERT E-CROSS

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE TIBIAL INSERT E-CROSS
Model Number 02.12.E0414FL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 december 2024: lot 2119153: (b)(4) items manufactured and released on 07-march-2022.Expiration date: 2027-02-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.
 
Event or Problem Description
At about 1 year 9 months after the primary, the patient came in for anterior knee pain around the patella and joint instability.Post op imaging has confirmed that the base plate and femur are well fixed and the surgeon wants to replace the 14mm insert with a 15.5mm.The revision surgery is not yet planned as a compassionate use submission is on-going (it will not start until (b)(6) 2024).
 
Additional Manufacturer Narrative
Updated event description- at about 1 year 9 months after the primary, the patient came in for anterior knee pain around the patella and joint instability.Post op imaging has confirmed that the base plate and femur are well fixed and the surgeon wants to replace the 14mm insert with a 15.5mm.The revision surgery is not yet planned as a compassionate use submission is on-going (it will not start until january).No more info available to date.X-rays received on 21 february 2025.Clinical evaluation performed by medacta medical affairs manager: 2 years after cemented primary tka in a young but severely overweight patient, the laxity of the joint progresses and the patient feels pain and instability.The surgeon decides to replace the insert with a thicker one.Progressive ligament laxity is a known possible evolution after tka and it is not due or related to the devices formerly implanted.In this case, the surgeon assessed that the metal components are still well fixed, so the plan is to replace the insert only in order to give a size of the implant that is adapted to the evolved condition.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
KNEE TIBIAL INSERT E-CROSS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21026665
Report Number3005180920-2024-01145
Device Sequence Number9106959
Product Code JWH
UDI-Device Identifier07630971261914
UDI-Public07630971261914
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0414FL
Device Lot Number2119153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight129 KG